Doctor's Advice: Will sex always hurt?
Q. Doctor, I was a virgin until last month, when I had sex with a boy.
It hurt quite a bit. Will it always be like that?
A. Sorry to hear that it pained you. But sex will not always be like that. As you learn to relax, everything will get easier.
Also, I presume that the boy who you went with was pretty inexperienced. So the likelihood is that he was clumsy, and did not know how to help you relax.
I forecast that in years to come, when you have settled down with a loving partner who knows precisely what he is doing, you will find sex to be a fulfilling and pain-free experience.
Addicted to porn
Q. Doc, I am a teenage guy and I am embarrassed to tell you that I seem to be addicted to porn. I have an old laptop in my bedroom, and in the evenings, I just can't resist looking at films of ladies with big breasts having sex.
I spend hours watching these 'blue movies', until far into the night. I wish I did not do this, but I can't stop myself.
If I went to a doctor, could he give me any pills that would help me?
A. No, I am afraid that there are no pills which will stop a guy from looking at porn.
Statistics reveal that these days most young males watch these movies. This is a pity, because the films tend to give teenagers pretty weird ideas about sex, and about how to treat women. But fortunately, the majority of young men can check out a 'blue' website and then switch off and forget all about it.
In contrast, you really do seem to be addicted to these productions. So if by chance there is a youth counsellor near you, you should go and see him or her.
In the meantime, I think it is vital that you remove your laptop from your bedroom. Do the same with any other electronic devices that could receive porno material. And if you have any 'blue' magazines or other sexy literature, perhaps you could throw them out.
That way, you should get a better night's sleep.
No need to fret
Q. I am a guy of 19, and many years ago when I was at a boarding school, I was given oral sex by another boy - on just one occasion.
I must add that I am 'straight', doc. But could that experience have given me HIV?
A. That is almost impossible, so you can quit fretting.
Q. One day last week, I forgot to take my Pill and I had sex that evening.
Do you think I am likely to be pregnant, Doc?
A. You will probably get away with it, though that is not certain.
If a young woman forgets her Pill, then the best thing to do is to take it the next morning - even though that means that she will end up having two for the day. Most Pill packets contain a leaflet which gives advice concerning what to do about missed Pills.
Women should try hard not to miss any Pills. But we are all human, and it is easy to forget to take a tablet on time. You may like to know that it is now possible to find an app that will remind you to swallow your Pill.
TV in vagina
Q. My doctor says I have 'TV in the vagina'. What is she talking about, please?
A. She is referring to a common vaginal parasite called 'trichomonas vaginalis'. It causes a yellow or green discharge, plus soreness and itching.
Treatment is usually with a medication called metronidazole. Warning: do not drink alcohol while you are on it.
Email questions to Doc at firstname.lastname@example.org and read more in the Outlook Magazine tomorrow.